Mitomycin C is a powerful antineoplastic agent. If used at high dosage, it may cause a secondary form of adult hemolytic-uremic syndrome (HUS). Blood transfusions worsen the evolution of this peculiar form of HUS. We describe a patient who developed HUS after treatment with mitomycin C (total dose 144 mg/m<sup>2</sup>) due to a carcinoma of the ascending colon. Repeated blood transfusions were associated with rapidly evolving renal failure coupled with anemia and thrombocytopenia. Haptoglobin was undetectable. Soon after starting subcutaneous erythropoietin, the velocity of progression of renal failure slowed whilst no more blood transfusions were required and haptoglobin levels returned to normal. Thereafter, the patient’s renal function slowly worsened and she started chronic hemodialysis 5 years later. Up to now, all investigations have failed to show a relapse of her adenocarcinoma. A possible explanation of these data is that erythropoietin permitted the termination of blood transfusions which both triggered and perpetuated the syndrome. However, we cannot exclude a primitive effect of erythropoietin on the endothelium or on the platelets.